Mississippi, 2003

Tornado and Hail in Mississippi, June 2, 2003

June 2, 2003 · NWS JAN · 59 events in 34 counties and zones

51 thunderstorm wind, 7 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 2:04 PM CST, 1 minute earlier.

Area forecast discussion, Jun 2, 2:04 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT MON JUN 2 2003

FORECAST CHALLENGES THIS PERIOD ARE MAINLY THE TIMING AND INTENSITY
OF THE CONVECTION.

CURRENTLY THE WARM FRONT HAS MOVED NORTH OF THE AREA. A LINE OF
THUNDERSTORMS IS TO THE WEST OVER SOUTH CENTRAL ARKANSAS MOVING TO
THE EAST. THE CAP CONTINUES TO ERODE AS A GOOD CU FIELD HAS
DEVELOPED. WILL CONTINUE TO BECOME MORE UNSTABLE AS THE EVENING
PROGRESSES...WITH PWATS APPROACHING 2IN...A GOOD 30KT LOW LEVEL JET
IN PLACE...CAPE VALUES AROUND 2200...AND LIS AROUND -4.5. AN OUTFLOW
BOUNDARY WILL ALSO BE PROGRESSING FROM THE NORTH THROUGH THE AREA
FROM THIS MORNINGS CONVECTION...AS THE SHORTWAVE ENTERS THE REGION
FROM THE WEST. CONVECTION WILL CONTINUE TO FILL IN FROM THE WEST AND
INCREASE IN INTENSITY. EXPECT ISOLATED SEVERE TO OCCUR IN THE
NORTHERN AND WESTERN ZONES...WILL MENTION THIS IN THE ZONES
AS WELL AS THE HWO...WITH RAIN HEAVY AT TIMES WORDING/GENERAL
THUNDER IN THE EAST. THE GFS INITIALIZED THE BEST THIS MORNING SO
WILL TREND WITH IT. THE COLD FRONT STARTS MOVING THROUGH THE AREA
TUESDAY MORNING...WITH THE UPPER LEVEL SHORTWAVE DEVELOPING AN MCS
OVER THE SOUTHERN ZONES AS THE BASE OF THE SW TROUGH PASSES THROUGH
SOUTHERN MS AND LA. CLEARING BEGINS IN THE DELTA REGION BY TUESDAY
NIGHT AS THE FRONT CONTINUES TO PROGRESS TO THE SOUTHEAST. WILL
DECREASE WORDING TO SLIGHT CHANCE IN THE SOUTHEAST FOR WEDNESDAY AND
BY WEDNESDAY NIGHT...SHOULD BE CLEAR THROUGHOUT THE FORECAST AREA.

EXTENDED DISCUSSION...MODELS LOOK CONSISTENT WITH THE COOL SEASON
UPPER LEVEL TROUGH PATTERN OVER THE PLAINS AND THE RIDGE OVER THE
ROCKIES. THIS WILL BRING A SERIES OF FRONTAL SYSTEMS AND SHORT WAVES
THROUGH THE AREA. MAIN PROBLEM IS THE TIMING OF THE SHORT WAVES. THE NEXT
FRONT APPROACHES THE AREA ON FRIDAY AND MOVES THROUGH FRIDAY NIGHT
INTO SATURDAY. PRECIP LOOKS FAIRLY SIGNIFICANT SO WILL CONTINUE TO
MENTION IT IN THE HWO. IT BEGINS TO CLEAR OUT BEHIND THE SYSTEM
SUNDAY...RETURNING TO SOUTHERLY FLOW ON MONDAY. A SHORT WAVE TROUGH
APPROACHES MONDAY NIGHT AND COULD AFFECT THE DELTA REGION.

PRELIMINARY NUMBERS:
JAN TB 071/084 066/085 061 24860
    BTTEE 086/071 086/070 087/068 089/068 087 00005555000
MEI TB 070/083 065/085 061 24863
    BTTBB 086/071 087/070 087/068 089/068 088 00005555000

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

24/17
Hazardous weather outlook, Jun 2, 1:39 PM CST, 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031939-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON JUN 02 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS SOUTHEAST ARKANSAS...CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA.	THE PRIMARY RISK WITH
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND DOWNBURSTS.
SEVERE STORMS WILL BE A LITTLE MORE NUMEROUS OVER THE DELTA
REGION ALONG THE HIGHWAY 82 CORRIDOR FROM WINONA WESTWARD TO
GREENVILLE AND CROSSETT.

A WARM MOIST AND VERY UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER
LEVEL DISTURBANCE COMING EAST FROM TEXAS TO TRIGGER THE
THUNDERSTORMS TONIGHT AND TUESDAY. THIS INCREASING ENERGY MAY
SPAWN A FEW STRONG STORMS THROUGH MIDNIGHT...MAINLY WEST OF
INTERSTATE 55 BEFORE THE ACTIVITY BEGINS TO DECREASE INTO MORE OF
A HEAVY RAIN SYSTEM LATE TONIGHT AND EARLY TUESDAY.

SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN TUESDAY AFTERNOON
AND EVENING HOURS MAINLY OVER SOUTH MISSISSIPPI...AND THEN SHOULD
BECOME CONCENTRATED IN AREAS OF MISSISSIPPI SOUTH OF INTERSTATE
20 AND SOUTH OF INTERSTATE 20 AFTER MIDDAY.

...FLOODING...
INCREASING SOUTHERLY FLOW WILL TRANSPORT VERY HIGH ATMOSPHERIC
MOISTURE VALUES INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MUCH OF MISSISSIPPI THROUGH TONIGHT.  SHOWERS AND THUNDERSTORMS
OVER THESE AREAS COULD CONCENTRATE INTO A CLUSTER OVER THE LOWER
MISSISSIPPI VALLEY LATER TONIGHT.

ANY AREAS OF HEAVY RAIN AND THUNDERSTORMS COULD PERSIST OVER
SPECIFIC LOCATIONS AND MAY BE CAPABLE OF DROPPING ONE TO TWO
INCHES OF RAINFALL WITHIN A FEW HOURS TIME. ALTHOUGH WIDESPREAD
FLOODING IS NOT ANTICIPATED...HEAVY RAIN IN THESE AREAS COULD
CAUSE PONDING OF WATER UPON ROAD SURFACES MONDAY EVENING INTO
EARLY TUESDAY MORNING. ANY HEAVY RAIN SHOULD BE CONFINED TO
SOUTHERN MISSISSIPPI LATER ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

...DAYS TWO AND THREE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...
STRONG THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AND INTO
SATURDAY ACROSS SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA
AND CENTRAL MISSISSIPPI.

A STRONG COLD FRONT WILL MOVE OVER THE REGION AND GENERATE
SHOWERS AND STRONG THUNDERSTORMS BEGINNING FRIDAY AND ENDING
DURING THE DAY SATURDAY.  AT THIS TIME IT APPEARS AMPLE LOW LEVEL
MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE TO
PRODUCE STRONG THUNDERSTORMS. THE  PRIMARY RISK IS EXPECTED TO BE
STRONG WINDS AND HEAVY RAINS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY CONTINUE THROUGH TONIGHT...ESPECIALLY
FOR NORTHWEST MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA. ACTIVATION MAY BECOME NECESSARY AGAIN ON TUESDAY FOR
MAINLY SOUTH MISSISSIPPI.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

51 thunderstorm wind, 7 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 2, 2:05 PM CST
Where
Jefferson County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$10,000
Reported by
UTILITY COMPANY
Coordinates
31.567, -91.400

A few trees and powerlines were blown down.

Thunderstorm Wind, Adams

When
June 2, 2:10 PM CST
Where
Adams County, Natchez
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
32.333, -89.983

A few trees were blown down.

Thunderstorm Wind, Claiborne

When
June 2, 2:45 PM CST
Where
Claiborne County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$10,000
Reported by
UTILITY COMPANY
Coordinates
32.333, -90.167

A few trees and powerlines were blown down.

Tornado, Bolivar

When
June 2, 3:50 PM CST to 3:51 PM CST
Where
Bolivar County, Cleveland
Rating
F0
Path length
0.3 mi
Path width
50 yd
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
32.150, -90.133

A weak tornado touched down in Cleveland and tore off an awning on a building at a lumber yard, then proceeded towards the local Wal-Mart and destroyed the garden section. Finally, several windows were blown out of a local hotel.

Thunderstorm Wind, Sharkey

When
June 2, 4:15 PM CST
Where
Sharkey County, Rolling Fork
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
33.117, -88.400

Several large limbs were blown down across the area.

Thunderstorm Wind, Hinds

When
June 2, 4:20 PM CST to 4:40 PM CST
Where
Hinds County, Jackson
Measured
60 kt (69 mph) estimated sustained
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
33.350, -90.600

Thunderstorm winds produced widespread wind damage across the city of Jackson. Numerous trees and powerlines were blown down across several locations through the city. A traffic light was blown away at Clinton Blvd and Interstate 220. Several windows were blown out at Millsaps College on State Street.

Thunderstorm Wind, Madison

When
June 2, 4:30 PM CST
Where
Madison County, 1 mi E of Canton
Measured
60 kt (69 mph) estimated sustained
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
31.750, -89.667

A roof was blown off a structure along with numerous trees blown down.

Hail, Lowndes

When
June 2, 4:35 PM CST
Where
Lowndes County, Columbus
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.617, -90.017

Thunderstorm Wind, Sunflower

When
June 2, 4:35 PM CST
Where
Sunflower County, Inverness
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
31.683, -90.800

Numerous trees were blown down. One tree fell on a house causing major damage.

Thunderstorm Wind, Humphreys

When
June 2, 4:45 PM CST
Where
Humphreys County, 3 mi N of Belzoni
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
32.050, -88.733

Numerous trees and powerlines were blown down.

Hail, Rankin

When
June 2, 4:50 PM CST
Where
Rankin County, Florence
Measured
0.75 in hail
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
32.267, -89.983

Thunderstorm Wind, Attala

When
June 2, 4:53 PM CST
Where
Attala County, Wamba
Measured
55 kt (63 mph) estimated sustained
Property damage
$100,000
Reported by
AMATEUR RADIO
Coordinates
33.233, -90.500

Thunderstorm winds damaged 3 mobile homes along highway 19.

Thunderstorm Wind, Rankin

When
June 2, 4:59 PM CST to 5:25 PM CST
Where
Rankin County, Countywide
Measured
60 kt (69 mph) estimated sustained
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
32.267, -89.983

Thunderstorm winds blew down numerous trees and powerlines across Rankin county. Trees were blown down across many streets with a few trees falling on structures.

Thunderstorm Wind, Leflore

When
June 2, 5:00 PM CST
Where
Leflore County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
UTILITY COMPANY
Coordinates
33.750, -90.733

Several powerlines were blown down with a few of them snapped.

Thunderstorm Wind, Leflore

When
June 2, 5:15 PM CST
Where
Leflore County, Morgan City
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
33.100, -88.400

A couple of trees were blown down.

Hail, Leflore

When
June 2, 5:15 PM CST
Where
Leflore County, Minter City
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.300, -89.350

Thunderstorm Wind, Jefferson

When
June 2, 5:15 PM CST
Where
Jefferson County, Union Church
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
33.100, -89.600

A few trees were blown down. One tree was blown down across highway 28 and blocked the road.

Thunderstorm Wind, Leake

When
June 2, 5:28 PM CST to 5:50 PM CST
Where
Leake County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
33.733, -90.250

Numerous trees were blown down across the county. A few trees were blown donw in Thomastown, Singleton and in Walnut Grove.

Thunderstorm Wind, Lincoln

When
June 2, 5:30 PM CST
Where
Lincoln County, 14 mi SE of Brookhaven
Measured
55 kt (63 mph) estimated sustained
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
32.550, -90.317

A building was damaged by thunderstorm winds.

Thunderstorm Wind, Madison

When
June 2, 5:30 PM CST
Where
Madison County, Flora
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -89.100

Numerous trees were blown down.

Thunderstorm Wind, Scott

When
June 2, 5:30 PM CST
Where
Scott County, 4 mi SE of Forest
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
32.150, -90.033

A few trees were blown down.

Hail, Rankin

When
June 2, 5:35 PM CST
Where
Rankin County, Brandon
Measured
0.75 in hail
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.433, -90.283

Hail, Rankin

When
June 2, 5:42 PM CST
Where
Rankin County, Brandon
Measured
1 in hail
Property damage
$10,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
33.500, -88.450

Thunderstorm Wind, Attala

When
June 2, 5:45 PM CST
Where
Attala County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
32.367, -88.717

Several trees were blown down across the county.

Thunderstorm Wind, Lincoln

When
June 2, 5:45 PM CST
Where
Lincoln County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
33.033, -89.617

A few powerlines were blown down.

Thunderstorm Wind, Grenada

When
June 2, 6:00 PM CST
Where
Grenada County, Grenada
Measured
53 kt (61 mph) estimated sustained
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.333, -89.433

A few trees and powerlines were blown down.

Thunderstorm Wind, Lawrence

When
June 2, 6:00 PM CST
Where
Lawrence County, 3 mi N of Monticello
Measured
55 kt (63 mph) estimated sustained
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
32.367, -89.367

Numerous trees and powerlines were blown down.

Thunderstorm Wind, Carroll

When
June 2, 6:00 PM CST
Where
Carroll County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
33.117, -89.467

A few powerlines were blown down.

Thunderstorm Wind, Attala

When
June 2, 6:02 PM CST
Where
Attala County, Ethel
Measured
50 kt (58 mph) estimated sustained
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
33.500, -88.433

A few large oak trees were blown down.

Thunderstorm Wind, Montgomery

When
June 2, 6:10 PM CST
Where
Montgomery County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
31.600, -89.883

A few powerlines were blown down.

Thunderstorm Wind, Simpson

When
June 2, 6:15 PM CST
Where
Simpson County, 4 mi W of Magee
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
33.783, -89.817

A few powerlines were blown down.

Thunderstorm Wind, Neshoba

When
June 2, 6:15 PM CST
Where
Neshoba County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
33.583, -88.950

Numerous trees and powerlines blown down across the county.

Thunderstorm Wind, Choctaw

When
June 2, 6:15 PM CST
Where
Choctaw County, 3 mi E of French Camp
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
32.983, -89.583

A few trees were blown down.

Thunderstorm Wind, Rankin

When
June 2, 6:15 PM CST
Where
Rankin County, 5 mi N of Brandon
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
32.333, -90.000

A few large oak trees were blown down in Fannin Landing Circle and highway 471.

Thunderstorm Wind, Jefferson Davis

When
June 2, 6:20 PM CST
Where
Jefferson Davis County, Prentiss
Measured
55 kt (63 mph) estimated sustained
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
32.900, -90.867

Several trees and powerlines were blown down along highway 84.

Thunderstorm Wind, Leake

When
June 2, 6:20 PM CST to 6:30 PM CST
Where
Leake County, Thomastown
Measured
55 kt (63 mph) estimated sustained
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
33.483, -89.617

Thunderstorm winds damaged a roof to a post office and church. In addition to the roof damage, numerous trees were blown down.

Thunderstorm Wind, Webster

When
June 2, 6:30 PM CST
Where
Webster County, Pellez
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
31.983, -90.983

A few powerlines were blown down.

Thunderstorm Wind, Attala

When
June 2, 6:30 PM CST
Where
Attala County, 5 mi S of Kosciusko
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
32.333, -90.000

A few trees were blown down.

Thunderstorm Wind, Scott

When
June 2, 6:30 PM CST
Where
Scott County, 7 mi E of Forest
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
32.217, -89.500

A few trees were blown down.

Thunderstorm Wind, Rankin

When
June 2, 6:30 PM CST
Where
Rankin County, Central Portion
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.717, -89.517

A few trees were blown down on Monterey road.

Thunderstorm Wind, Oktibbeha

When
June 2, 6:35 PM CST
Where
Oktibbeha County, Starkville
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
33.383, -90.367

Seveal trees were blown down, a few in the city and more just N of Starkville. Three trees were blown down on the campus of Mississippi State University.

Thunderstorm Wind, Simpson

When
June 2, 6:50 PM CST
Where
Simpson County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -90.117

Numerous trees were blown down across the county.

Thunderstorm Wind, Covington

When
June 2, 7:00 PM CST
Where
Covington County, Mt Olive
Measured
53 kt (61 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
33.450, -89.883

Several trees were blown down along with a portion of a fence.

Thunderstorm Wind, Smith

When
June 2, 7:03 PM CST
Where
Smith County, 6 mi N of Lemon
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
32.317, -89.017

Thunderstorm Wind, Lincoln

When
June 2, 7:10 PM CST
Where
Lincoln County, 7 mi N of Brookhaven
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.750, -91.033

A few trees were blown down across some roads.

Thunderstorm Wind, Noxubee

When
June 2, 7:15 PM CST
Where
Noxubee County, Macon
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
32.867, -89.667

Several powerlines blown down.

Thunderstorm Wind, Rankin

When
June 2, 7:15 PM CST
Where
Rankin County, 6 mi E of Florence
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
32.117, -89.617

A few trees were blown down.

Hail, Newton

When
June 2, 7:30 PM CST
Where
Newton County, Hickory
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.883, -89.950

Thunderstorm Wind, Lowndes

When
June 2, 7:30 PM CST
Where
Lowndes County, Countywide
Measured
50 kt (58 mph) estimated sustained
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
32.317, -89.017

Several trees were blown down across the county.

Thunderstorm Wind, Clay

When
June 2, 7:30 PM CST
Where
Clay County, Pheba
Measured
60 kt (69 mph) estimated sustained
Property damage
$70,000
Reported by
LAW ENFORCEMENT
Coordinates
33.550, -90.267

Several trees were blown down around town, along with a few homes sustaining roof damage.

Thunderstorm Wind, Jasper

When
June 2, 7:30 PM CST
Where
Jasper County, 6 mi E of Bay Spgs
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
31.533, -90.500

Several trees and powerlines were blown down along county road 23.

Thunderstorm Wind, Leake

When
June 2, 7:35 PM CST
Where
Leake County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
32.383, -89.550

Numerous trees were blown down.

Thunderstorm Wind, Smith

When
June 2, 7:40 PM CST
Where
Smith County, 3 mi S of Trenton
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
31.867, -89.800

A few trees and powerlines were blown down.

Thunderstorm Wind, Scott

When
June 2, 7:45 PM CST
Where
Scott County, Countywide
Measured
55 kt (63 mph) estimated sustained
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
33.467, -88.833

A few powerlines were blown down.

Thunderstorm Wind, Newton

When
June 2, 7:50 PM CST
Where
Newton County, Hickory
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.683, -90.450

A few trees were blown down.

Hail, Newton

When
June 2, 8:05 PM CST
Where
Newton County, Chunky
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.483, -89.383

Thunderstorm Wind, Lauderdale

When
June 2, 8:20 PM CST to 8:30 PM CST
Where
Lauderdale County, Meridian
Measured
55 kt (63 mph) estimated sustained
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
32.317, -88.933

Numerous trees were blown down across the city. One large tree was blown down on a house and another large tree was blown down on a van. In addition, very large limbs were down all across city roads.

Thunderstorm Wind, Clarke

When
June 2, 8:45 PM CST
Where
Clarke County, Quitman
Measured
55 kt (63 mph) estimated sustained
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
31.967, -89.200

Numerous trees and powerlines blown down.

Thunderstorm Wind, Noxubee

When
June 2, 9:00 PM CST
Where
Noxubee County, 1 mi S of Macon
Measured
55 kt (63 mph) estimated sustained
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
32.717, -89.517

A few powerlines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyThe tornado archive for Mississippi, 2003Warnings in Mississippi, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359960, 5360223, 5359961, 5360225, 5359551, 5360224, 5359860, 5359550, 5360227, 5359549, 5360228, 5359012, 5360229, 5359962, 5359552, 5359553, 5360230, 5359543, 5359011, 5359548, 5359958, 5360231, 5359009, 5359010, 5360256, 5359948, 5359949, 5360257, 5359540, 5360258, 5359554, 5359858, 5359947, 5360226, 5359541, 5359955, 5359951, 5359957, 5359959, 5360314, and more.